Flash Flood, Oneida
- When
- April 11, 11:30 AM CST to 11:00 PM CST
- Where
- Oneida County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Significant rainfall and snow melt resulted in the flooding of roads and low lying areas across north-central Wisconsin.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Significant rainfall and snow melt resulted in the flooding of roads and low lying areas across north-central Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 11, 3:15 AM CST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT THU APR 11 2002 FCST PBLMS MAINLY IN THE FIRST 24 HRS WITH PCPN CHCS AND TEMPS. THE 08Z SFC ANALYSIS INDICATED A WRMFNT EXTENDED ROUGHLY FROM MSP-AUW- GRB WITH LTL MOVEMENT AS OF LATE. THIS IS NOT A SURPRISE CONSIDERING THE SNOW ON THE GROUND OVR NRN WI. LATEST RADAR MOSAIC CONTS TO SHOW THE BULK OF LGT PCPN MOVG OVR NRN WI IN AREA OF BEST MSTR CONVERGENCE. OTHER SPOTTY VRY LGT RAIN SHWRS/SPRINKLES ASSOCIATED WITH WK WAA TAKING PLACE OVR THE SRN SECTIONS OF THE FCST AREA. WL HAVE TO AT LEAST MENTION SOME EARLY MORNING SPRINKLES IN THESE LOCATIONS. FOR TDA...MDLS STILL ATTEMPT TO SEND WRMFNT NORTH INTO THE UPR PENINSULA AS A STDY 30-40 KT LOW-LVL JET PREVAILS. WK WAA...THE PASSAGE OF A DECENT SHRTWV...AND THE APPROACH OF A CDFNT THIS AFTERNOON ALL LEAD TO ANOTHER DAY OF PCPN. EXCEPTION HERE IS THE SRN COUNTIES OF THE FCST AREA WHICH ARE ALREADY IN THE WARM SECTOR. ENUF MIXING SHOULD ALLOW FOR SOME BRZY CONDITIONS OVR E-CNTRL WI. AS THE CDFNT PUSHES THRU THE RGN TNGT... FAVORABLE DYNAMICS FROM Q-G CONVERGENCE AND RIGHT ENTRANCE RGN OF JET WOULD LEAD TO THE BEST CHC OF SEEING WIDESPREAD SHWRS. ELEVATED LIS OF AROUND ZERO COULD ALSO PRODUCE SOME TSTM ACTIVITY. PCPN EXPECTED TO TAPER OFF FROM WEST TO EAST OVRNGT. CLDS LINGER INTO FRI MORNING AS LAST SHRTWV SWEEPS BY. DRIER AIR/ SUBSIDENCE BEHIND SHRTWV AND WK RIDGING MOVG IN WL BREAK CLDS UP. CAA WL LIMIT DIURNAL RISE AS FAR AS TEMPS ARE CONCERNED AND THIS ALREADY TAKEN INTO ACCOUNT BY PREV FCST. DRY AND COOL FRI NGT WITH SFC RDG OVRHD. FOG POTENTIAL WL HAVE TO BE WATCHED ESP OVR NRN WI WHERE HEAVIEST PCPN AMTS HAVE FALLEN THUS FAR. AVN MDL KEEPS DRY AIR IN PLACE INTO SAT SO HAVE REMOVED POPS IN THE NORTH FOR NOW. MDLS HAVE ALL SLOWED THE PROGRESS OF THE CDFNT DOWN BUT ARE ALL IN DECENT AGREEMENT. GUID TEMPS APR REASONABLE BUT ENDED UP USING MORE OF THE ETA 2M TEMP WHICH WAS DEAD ON YDA ESP IN THE NORTH. .GRB...NONE. KALLAS WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT THU APR 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE WEATHER IS NOT EXPECTED ACROSS THE FORECAST AREA...HOWEVER SCATTERED THUNDERSTORMS ARE POSSIBLE. A WARM FRONT IS FORECAST TO SLOWLY MOVE NORTH TODAY ACROSS NORTHERN WISCONSIN. ABUNDANT LOW LEVEL MOISTURE AND INCREASING SOUTHERLY WINDS JUST ABOVE THE SURFACE...WILL BE THE FOCUSING MECHANISM FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS TODAY. THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL LEAD TO THE CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS TONIGHT. ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE AS INSTABILITY PARAMETERS REMAIN RATHER WEAK. THEREFORE...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU APR 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE WEATHER IS NOT EXPECTED ACROSS THE FORECAST AREA...HOWEVER SCATTERED THUNDERSTORMS ARE POSSIBLE. MUCH OF FAR NORTHERN WISCONSIN RECORDED AROUND AN INCH OF RAINFALL OVERNIGHT. THE COMBINATION OF MELTING SNOW AND ADDITIONAL INCH OF PRECIPITATION BY FRIDAY MORNING... MAY PRODUCE MINOR FLOODING OVER FAR NORTHERN WISCONSIN. AREA RIVERS AND STREAMS ARE EXPECTED TO RISE. A WARM FRONT WILL SLOWLY MOVE NORTH THIS AFTERNOON ACROSS NORTHERN WISCONSIN. ABUNDANT LOW LEVEL MOISTURE AND INCREASING SOUTHERLY WINDS JUST ABOVE THE SURFACE...WILL BE THE FOCUSING MECHANISM FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS. THE PRECIPITATION WILL BE MORE WIDESPREAD NORTH OF A LINE FROM MERRILL TO WAUSAUKEE LINE. TONIGHT A COLD FRONT WILL PASS OVER THE STATE...PROVIDING ANOTHER PERIOD OF RAIN WITH A FEW THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE AS INSTABILITY PARAMETERS REMAIN RATHER WEAK. THEREFORE...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
3 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292168, 5292166, 5292167.